MAUDE Adverse Event Report: DEFIBTECH, L.L.C. LIFELINE; AUTOMATED EXTERNAL DEFIBRILLATOR

DEFIBTECH, L.L.C. LIFELINE; AUTOMATED EXTERNAL DEFIBRILLATOR
Model Number DDU-120E
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the event records for aed s/n (b)(6) confirms a rescue attempt on december 1, 2025, with a duration of approximately 31 minutes.Fourteen analysis periods occurred.Throughout the event, the patient's underlying ecg rhythm was fine vf/asystole, a non-shockable arrhythmia.The first analysis period was interrupted due to motion/interference, after which the aed re-analyzed the patient.During the subsequent eight analysis periods, the aed correctly identified asystole, did not advise shock, and instructed rescuers, if needed, to perform 2 minutes of cpr.In the 10th analysis period, cpr artifacts partially corrupted the ecg signal, producing a waveform consistent with a shockable rhythm.The aed therefore advised shock and began charging.As charging progressed, the artifacts abated, the underlying non-shockable rhythm became evident, and the aed appropriately cancelled the shock.The 11th analysis period showed no artifacts, and the aed correctly identified the rhythm as non-shockable.In the 12th analysis period, cpr artifacts again mimicked a shockable rhythm, triggering a shock advisory and initiation of charging.When the artifacts abated, the aed appropriately cancelled the shock.During the 13th analysis period, the ecg signal was initially corrupted but cleared after several seconds; the aed appropriately did not advise shock.In the 14th and final analysis period, cpr artifacts persisted throughout the entire analysis and charging sequence, consistently presenting as a shockable rhythm.The aed advised a shock, charged, and after issuing the automatic shock countdown, delivered a shock to the patient as designed.Based on the event data, the aed functioned appropriately and no malfunctions are evident.The ddu-100 series aeds include clear warnings that improper use can cause injury and that operators must not touch the patient during analysis or shock delivery.The manual notes that any movement like cpr, handling, or transport can disrupt ecg evaluation, which explains the motion-related interruption in the first analysis and artifact issues later.When a shockable rhythm is detected, the aed instructs users to stand clear while charging and will cancel the shock if the rhythm becomes non-shockable.Touching the patient during defibrillation is explicitly warned against.For the fully automatic ddu-120, the flashing shock required indicator and the "shocking in 3, 2, 1" prompt signal that the unit is charged and about to deliver a shock, and no contact is allowed.Overall, these warnings and system behaviors account for the analysis interruptions, aborted shocks, and the final automatic shock during the event.Based on the findings, no remedial action/corrective action/preventive action/field safety corrective action (fsca).The ddu-100 series aed includes several warnings and operational behaviors relevant to this event.The user manual cautions that "improper use can cause injury.Use the ddu-100 series aed only as instructed in the user manual and operating guide.The ddu-100 series aed delivers electrical energy that can potentially cause death or injury if it is used or discharged improperly." this overarching warning establishes the need for proper operator conduct, particularly regarding patient contact during analysis and shock delivery.During ecg evaluation, the manual explains that physical contact or movement can interfere with proper rhythm assessment.Specifically, "cpr during analysis can cause incorrect or delayed diagnosis by the patient analysis system," and "handling or transporting the patient during ecg analysis can cause incorrect or delayed diagnosis." to reinforce this operational requirement, the aed delivers the prompt "do not touch the patient", the purpose of which is stated as: "the aed is trying to analyze the patient's heart rhythm.The operator should not touch the patient.This prompt will be spoken at the beginning of the analysis period." these warnings directly correspond to the motion-related interruption observed in the first analysis period and the artifact-related irregularities during later analyses.When a shockable rhythm is detected, the aed provides explicit instructions requiring the operator and bystanders to stand clear.The user manual states that when a shock is advised the aed will prompt "shock advised, charging, and stand clear - purpose: the aed is charging and the operator and others should stand clear of the patient.Analysis will continue during this phase.A tone may sound to indicate charging progress.If the unit detects a rhythm change to a non-shockable one, charging will abort and the user will be prompted to begin cpr." additionally, the manual warns: "do not touch the patient during defibrillation.Defibrillation current can cause operator or bystander injury." for the fully automatic ddu-120 model, the device includes additional safety indicators regarding hands-off requirements.The manual specifies that the "shock required indicator flashes when a shock is advised and the unit has charged and is about to deliver a shock.Do not touch the patient while this indicator is flashing." this indicator is active during the automatic delivery phase.Correspondingly, the device issues the countdown prompt "shocking in 3, 2, 1", which the manual describes as follows: "this indicates that the ddu-120 aed has fully charged, that the heart rhythm analysis algorithm still indicates a shock is recommended, and the unit is about to deliver a shock.The shock required indicator will flash during this time.The shock will automatically be delivered after the count reaches 1.' do not touch the patient during this time.".
 
Event or Problem Description
On 2025-11-01, an international distributor reported that during a rescue attempt on a patient involved in a motor vehicle accident an automated external defibrillator delivered a shock to a patient who was in asystole.The patient did not survive to hospital.At the moment the shock was delivered, a first responder was performing cpr and was in physical contact with the patient.The first responder reported that no shock-delivery warning was heard prior to the discharge.As a result, the fist responder experienced an unintended electrical shock.The first responder were subsequently evaluated at a hospital and found to be in stable condition.

Brand Name
LIFELINE
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATOR
Manufacturer (Section D)
DEFIBTECH, L.L.C.
741 boston post rd.
suite 201
guilford CT 06437
Manufacturer (Section G)
DEFIBTECH, L.L.C.
14 commercial st.
branford CT 06405
Manufacturer Contact
nissa soto
741 boston post road
suite 201
guilford, CT 06437
2034536654
MDR Report Key23795447
Report Number3003521780-2025-02125
Device Sequence Number5712914
Product Code MKJ
UDI-Device Identifier10815098020079
UDI-Public(01)10815098020079
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113787
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberDDU-120E
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale